Alert archive / Michigan / River Flood Warnings in 2014
River Flood Warning 6, NWS Gaylord, MI
NWS Gaylord, MI issued this river flood warning at Apr 29, 2014, 10:12 PM EDT for Arenac County, Michigan. It took effect at Apr 30, 2014, 6:00 AM EDT. It was in force for 57 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2014, 10:12 PM EDT (02:12 UTC)
- In effect from
- Apr 30, 2014, 6:00 AM EDT
- Expired
- May 2, 2014, 3:00 PM EDT
- In force
- 57 hr
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Arenac County, MI
The river
Written for the forecast point Rifle River near Sterling (STRM4).
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04142000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
410
WGUS43 KAPX 300212
FLWAPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1012 PM EDT TUE APR 29 2014
...THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.ONE TO THREE INCHES OF RAIN HAS FALLEN OVER MUCH OF THE RIFLE
RIVER BASIN OVER THE LAST 24 HOURS. ADDITIONAL WET WEATHER IS
FORECAST OVER THE NEXT SEVERAL DAYS. GIVEN THAT RIVER LEVELS
WERE ALREADY RATHER HIGH TO BEGIN WITH...THE RIFLE RIVER NEAR
STERLING IS EXPECTED TO QUICKLY RISE ABOVE FLOOD STAGE ON
WEDNESDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT PROPERTY
FROM RISING WATER LEVELS.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION ON WEDNESDAY MORNING...OR AS NEW
INFORMATION BECOMES AVAILABLE.
&&
MIC011-301412-
/O.NEW.KAPX.FL.W.0006.140430T1000Z-140502T1900Z/
/STRM4.1.ER.140430T1000Z.140501T0600Z.140502T1300Z.NO/
1012 PM EDT TUE APR 29 2014
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* FLOOD WARNING FOR
THE RIFLE RIVER NEAR STERLING.
* FROM WEDNESDAY MORNING TO FRIDAY AFTERNOON....
* AT 9:30 PM TUESDAY THE STAGE WAS 4.1 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE
TO RISE TO NEAR 8.4 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY LATE FRIDAY MORNING.
* IMPACT...AT 9.0 FEET...HIGH WATER BEGINS TO IMPACT CAMPGROUND AT
WHITE'S CANOE LIVERY AT MELITA ROAD BRIDGE.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME WED THU FRI
RIFLE RIVER
STERLING 6 4.1 TUE 09 PM 8.4 6.8 4.7
&&
LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
4408 8384 4399 8379
$$4 follow-up statements
456
WGUS43 KAPX 301454
FLWAPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
.ONE TO THREE INCHES OF RAIN FELL OVER MUCH OF THE RIFLE
RIVER BASIN TUESDAY. ADDITIONAL WET WEATHER IS FORECAST OVER
THE NEXT FEW DAYS. GIVEN THAT RIVER LEVELS WERE ALREADY RATHER
HIGH TO BEGIN WITH...THE RIFLE RIVER NEAR STERLING IS FORECAST TO
REMAIN JUST ABOVE FLOOD STAGE THROUGH MUCH OF THURSDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
PERSONS IN THE WARNED AREAS SHOULD TAKE STEPS TO PROTECT PROPERTY
FROM RISING WATER LEVELS.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION THIS EVENING...OR AS NEW INFORMATION BECOMES AVAILABLE.
&&
MIC011-010254-
/O.EXT.KAPX.FL.W.0006.000000T0000Z-140501T1600Z/
/STRM4.1.ER.140430T0612Z.140430T1800Z.140501T1000Z.NO/
1054 AM EDT WED APR 30 2014
THE FLOOD WARNING CONTINUES FOR
THE RIFLE RIVER NEAR STERLING.* AT 10:30 AM WEDNESDAY THE STAGE WAS 6.5 FEET.
* FLOOD STAGE IS 6.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 6.5 FEET BY THIS
AFTERNOON. THE RIVER WILL THEN FALL BELOW FLOOD STAGE THURSDAY.
* IMPACT...AT 6.0 FEET...HIGH WATER BEGINS TO IMPACT CANOE LIVERY AT
RIVER VIEW CAMPGROUND.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME THU FRI SAT
RIFLE RIVER
STERLING 6 6.5 WED 10 AM 6.2 4.8 3.7
&&
LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
4408 8384 4399 8379
$$425
WGUS83 KAPX 010133
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
933 PM EDT WED APR 30 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS DEVELOPING SITUATION THURSDAY MORNING...OR AS NEW
INFORMATION BECOMES AVAILABLE.
&&
MIC011-011333-
/O.EXT.KAPX.FL.W.0006.000000T0000Z-140501T2024Z/
/STRM4.1.ER.140430T0612Z.140501T0600Z.140501T1424Z.NO/
933 PM EDT WED APR 30 2014
THE FLOOD WARNING CONTINUES FOR
THE RIFLE RIVER NEAR STERLING.
* UNTIL THURSDAY AFTERNOON.
* AT 8:30 PM WEDNESDAY THE STAGE WAS 6.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE NEAR 6.8 UNTIL AFTER
MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW
LATE MORNING.
* FLOOD STAGE IS 6.0 FEET.
* IMPACT...AT 6.0 FEET...HIGH WATER BEGINS TO IMPACT CANOE LIVERY AT
RIVER VIEW CAMPGROUND.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME THU FRI SAT
RIFLE RIVER
STERLING 6 6.8 WED 08 PM 4.9 3.9 3.5
&&
LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
4408 8384 4399 8379
$$688
WGUS83 KAPX 011628
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1228 PM EDT THU MAY 1 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST INFORMATION CONCERNING THIS FLOODING SITUATION.
THE NATIONAL WEATHER SERVICE IN GAYLORD WILL ISSUE ANOTHER STATEMENT
ON THIS FLOODING SITUATION AS NEW INFORMATION BECOMES AVAILABLE.
&&
MIC011-020224-
/O.EXT.KAPX.FL.W.0006.000000T0000Z-140502T0224Z/
/STRM4.1.ER.140430T0612Z.140501T0145Z.140501T2024Z.NO/
1228 PM EDT THU MAY 1 2014
THE FLOOD WARNING CONTINUES FOR
THE RIFLE RIVER NEAR STERLING.
* UNTIL THIS EVENING.
* AT 11:30 AM THURSDAY THE STAGE WAS 6.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATE THIS AFTERNOON.
* IMPACT...AT 6.0 FEET...HIGH WATER BEGINS TO IMPACT CANOE LIVERY AT
RIVER VIEW CAMPGROUND.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME FRI SAT SUN
RIFLE RIVER
STERLING 6 6.4 THU 11 AM 5.3 4.2 3.8
&&
LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
4408 8384 4399 8379263
WGUS83 KAPX 020015
FLSAPX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
815 PM EDT THU MAY 1 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
MICHIGAN...
RIFLE RIVER NEAR STERLING AFFECTING ARENAC COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
&&
MIC011-020045-
/O.CAN.KAPX.FL.W.0006.000000T0000Z-140502T0224Z/
/STRM4.1.ER.140430T0612Z.140501T0145Z.140501T2121Z.NO/
815 PM EDT THU MAY 1 2014
THE FLOOD WARNING IS CANCELLED FOR
THE RIFLE RIVER NEAR STERLING.
* AT 7:30 PM THURSDAY THE STAGE WAS 5.9 FEET.
* FELL BELOW FLOOD STAGE AT 5:21 PM THURSDAY.
* FLOOD STAGE IS 6.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 4.1 FEET BY SATURDAY
MORNING.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME FRI SAT SUN
RIFLE RIVER
STERLING 6 5.9 THU 07 PM 4.2 3.8 3.5
&&
LAT...LON 4399 8384 4407 8408 4416 8408 4416 8398
4408 8384 4399 8379
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this river flood warning went out at Apr 29, 7:55 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 29, 7:55 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 755 PM EDT TUE APR 29 2014 .SYNOPSIS... ISSUED AT 346 PM EDT TUE APR 29 2014 A LARGE AREA OF LOW PRESSURE WILL SLOWLY MEANDER THROUGH THE WESTERN GREAT LAKES OVER THE NEXT FEW DAYS. THIS WILL BRING SEVERAL MORE ROUNDS OF RAINFALL TO THE STATE THROUGH THE REST OF THE WEEK AND HEADING INTO THE WEEKEND...INCLUDING SOME THUNDERSTORMS TO PARTS OF LOWER MICHIGAN TONIGHT. TEMPERATURES WILL REMAIN WELL BELOW NORMAL ACROSS NORTHERN MICHIGAN THROUGH THE FIRST WEEK OF MAY. && .UPDATE... ISSUED AT 716 PM EDT TUE APR 29 2014 HAVE UPDATED HWO/FORECAST GRIDS TO ACCOUNT FOR STRONG/SEVERE STORMS NOW ARRIVING GLADWIN COUNTY. THE WINDOW FOR A SEVERE THREAT IS QUITE NARROW /WITH MUCAPES >250 J/KG NOT EXTENDING NORTH OF M-55/...BUT HAVE BEEFED UP POPS IN THIS AREA TO CATEGORICAL THROUGH THE NEXT FEW HOURS WITH ADDED WIND/HAIL WORDING. && .SHORT TERM...(THIS EVENING THROUGH TONIGHT) ISSUED AT 346 PM EDT TUE APR 29 2014 ...SHOWERY TONIGHT... THE WELL ADVERTISED AREA OF LOW PRESSURE CONTINUES TO INCH TOWARD THE WESTERN GREAT LAKES. THIS SYSTEM WILL CONTINUE TO PLAGUE THE REGION OVER THE NEXT FEW DAYS. THE FIRST BATCH OF SYNOPTICALLY DRIVEN RAINFALL HAS JUST ABOUT CLEARED EASTERN UPPER MICHIGAN. THIS NOW LEAVES THE FORECAST AREA IN A TEMPORARY VOID. WARM/OCCLUDED FRONT CONTINUES TO PROGRESS NORTHWARD TOWARD THE FAR SOUTHERN FORECAST AREA. GRR RADAR AND SURFACE OBSERVATIONS INDICATES THAT A FEW SHOWERS AND EMBEDDED THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHWEST LOWER MICHIGAN IN DRY SLOT EVIDENT ON WATER VAPOR IMAGERY. THE MAIN SHORT TERM FORECAST CONCERNS REVOLVE AROUND POPS...THUNDERSTORM CHANCES AND SEVERE THREAT THROUGH TONIGHT. THE SMALL WINDOW FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS THE REGION (PRIMARILY SOUTHERN FORECAST AREA) APPEARS TO BE CLOSING ESPECIALLY DUE TO THE MITIGATION OF DRIER AIR (KEEPING SURFACE DEWPOINTS CAPPED IN THE LOWER 50S). SO DESPITE DECENT WIND FIELDS ALOFT...THE LACK OF SURFACE BASED INSTABILITY (DUE TO THE LATE ARRIVAL OF DAYTIME HEATING)...DO NOT ANTICIPATE SEVERE THUNDERSTORMS ACROSS THE REGION. THERE STILL COULD BE A STRONG STORM OR TWO...MAINLY SOUTH OF M-72 INTO THIS EVENING BUT WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED WITH SCATTERED RAIN SHOWERS AND POSSIBLY EMBEDDED THUNDER EXPECTED. OTHERWISE...ISENTROPIC ASCENT IN COMBINATION WITH ANOTHER VORTICITY SPOKE IN THE WHEEL ROTATING AROUND THE UPPER LEVEL LOW PRESSURE SPINNING OFF TO OUR SOUTHWEST IS EXPECTED TO LEAD TO MORE SHOWER ACTIVITY OVERNIGHT. RAINFALL AMOUNTS OF A QUARTER OF AN INCH OR LESS EXPECTED. TEMPERATURES WILL BE VERY TRICKY WITH LOTS OF SPOTS RISING INTO AND THROUGH THE 50S INTO THIS EVENING THEN SLOWLY DROPPING BACK INTO THE 40S FOR LOWS WEDNESDAY MORNING. .LONG TERM...(WEDNESDAY THROUGH TUESDAY) ISSUED AT 346 PM EDT TUE APR 29 2014 WEDNESDAY THROUGH FRIDAY...BAROCLINIC LOW WITH SFC LOW PRESSURE CENTERED OVER LOWER MICHIGAN AND SHORT WAVE OVER MINNESOTA/WISCONSIN WILL CONTINUE TO PRODUCE CATEGORICAL RAIN CHANCES WEDNESDAY AFTERNOON AND INTO THE EVENING HOURS AS PLUME OF GULF/ATLANTIC MOISTURE CONTINUES TO SPIN OVER THE GREAT LAKES REGION. AS THE GREATER ISENTROPIC LIFT MOVES EAST AND MOISTURE ADVECTION ALONG THE 295K ISENTROPIC SURFACE BECOMES MORE PARALLEL TO QG PRESSURE SURFACES...RAIN SHOWERS WILL BE LIGHT AND MORE SPORADIC THROUGH THE MORNING AND EARLY AFTERNOON HOURS UNTIL AN UPPER LEVEL PIECE OF ENERGY WEDNESDAY AFTERNOON GENERATES SOME HEAVIER RAIN SHOWERS AND POSSIBLY EVEN A RUMBLE OR TWO OF THUNDER. WITH 0-6KM BULK SHEAR NEAR 40 KTS PERPENDICULAR TO A MAINLY EAST-WEST ORIENTED OCCLUDED FRONT OVER NORTHERN LOWER MICHIGAN...MID-LEVEL LAPSE RATES AROUND 6 C/KM...AND AMPLE MOISTURE...THUNDERSTORMS ARE NOT OUT OF THE QUESTION. BUT WITH NO SUNSHINE AND ONLY 200-400 J/KG OF SKINNY MLCAPE...MAIN THREAT WITH ANY THUNDERSTORMS THAT DO DEVELOP SHOULD BE MOSTLY HEAVIER BOUTS OF RAIN WITH ANY WIND/HAIL REPORTS STAYING BELOW SEVERE CRITERIA. TEMPERATURES WEDNESDAY AFTERNOON WILL STILL BE BELOW NORMAL FOR THIS TIME OF THE YEAR...WITH UPPER 40S OVER EASTERN UPPER AND MID TO UPPER 50S FOR NORTHERN LOWER. SYSTEM BEGINS TO BECOME BAROTROPIC THURSDAY WITH A NEGATIVELY TILTED UPPER LEVEL TROUGH NEARLY STATIONARY OVER NORTHERN MICHIGAN THROUGH FRIDAY CONTINUING RAIN CHANCES. HIGH TEMPERATURES MAINLY IN THE UPPER 40S TO LOW 50S. LOW TEMPERATURES THURSDAY AND FRIDAY NIGHT WILL BE IN THE UPPER 30S TO LOW 40S. SATURDAY AND SUNDAY...CHANCES OF SHOWERS CONTINUE AS ANOTHER SHORTWAVE TRAVERSES TROUGH THE NORTHERN GREAT LAKES REGION. HIGH CONFIDENCE IN RAIN BUT SPECIFIC TIMING AND INTENSITY HAS YET TO BE RESOLVED. SKIES SHOULD REMAIN CLOUDY THROUGH LATE SUNDAY NIGHT. TEMPERATURES CONTINUE WITH THE CURRENT TREND...HIGHS IN THE UPPER 40S TO MID 50S AND LOWS IN THE MID TO UPPER 30S. MONDAY AND TUESDAY...LOOKS TO BE THE BEST CHANCES OF THE WEATHER FINALLY DRYING OUT AND PATTERN BECOMING MORE ZONAL. DAYTIME TEMPERATURES WILL MODERATE SLIGHTLY...INTO THE UPPER 50S WITH LOWS STILL IN THE LOW TO MID 30S. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 740 PM EDT TUE APR 29 2014 SUMMARY: LOW PRESSURE WILL CONTINUE TO SLOWLY MOVE INTO THE GREAT LAKES REGION THROUGH THE UPCOMING TAF PERIOD...WITH GENERALLY POOR FLYING CONDITIONS EXPECTED. RESTRICTIONS: IFR AT PLN/APN WITH DRY SLOT BRINGING VFR CONDITIONS TO TVC/MBL. THE OVERALL TREND IS FOR DETERIORATING CONDITIONS IN STRATUS/FOG OVER TVC/MBL WITH DRY SLOT POSSIBLY PROVIDING A PERIOD OF IMPROVING CONDITIONS AT PLN BEFORE IFR CIGS/VSYBS SET BACK IN HERE. MVFR/IFR CONDITIONS WILL GRADUALLY IMPROVE DURING THE DAY ON WEDNESDAY...WITH A FEW BREAKS TO VFR POSSIBLE BUT NOT LIKELY. AS FOR PRECIPITATION...THERE WILL BE ONGOING SHOWER CHANCES THROUGH THE PERIOD...EXCEPT FOR A LULL FOR A TIME THIS EVENING TVC/MBL/PLN AS DRY SLOT WORKS NORTH. SHOWERS WILL BECOME INCREASINGLY WIDESPREAD DURING THE DAY ON WEDNESDAY WITH DAYTIME HEATING. WINDS: SOUTHEAST WINDS AROUND 10KTS WILL CONTINUE THROUGH MUCH OF THE TAF PERIOD...SHIFTING SOUTHWEST AT MBL/TVC WEDNESDAY AFTERNOON. LLWS: SOUTHEAST WINDS AT 1.5-2KFT INCREASE TO 30-35KTS THIS EVENING FROM TVC-APN NORTHWARD WITH LESS LLWS THREAT AT MBL. THIS WILL CONTINUE THROUGH THE OVERNIGHT BEFORE MIXING OUT DURING THE MORNING ON WEDNESDAY. THUNDER: GIVEN CURRENT PRESENTATION OF CELLS OVER NORTHEAST LOWER...ONLY SITE THAT REALLY HAS ANY THUNDER THREAT THIS EVENING IS APN...AND NEAR TERM MODELS AND OBSERVATIONAL TRENDS SUGGEST THAT THUNDER SHOULD FALL APART BEFORE ARRIVING...SO WILL INCLUDE NO MENTION IN THIS PACKAGE. THERE WILL BE ANOTHER CHANCE AFTER 18Z WEDNESDAY AS INSTABILITY INCREASES DURING THE AFTERNOON. INSTABILITY DOES REMAIN RATHER WEAK...AND THUS WITH CONFIDENCE QUITE LOW...WILL NOT INCLUDE MENTION AT THE END OF THE TAF PERIOD AS WELL. && .MARINE... ISSUED AT 346 PM EDT TUE APR 29 2014 SURFACE PRESSURE GRADIENT CONTINUES TO WANE AS LOW PRESSURE INCHES TOWARD THE REGION. AS A RESULT WINDS WILL CONTINUE TO DECREASE TONIGHT. HOWEVER...CONTINUED GUSTINESS IS EXPECTED THROUGH LATER THIS EVENING...ESPECIALLY WITH FUNNELING THROUGH THE STRAITS SO SMALL CRAFT ADVISORIES HAVE BEEN EXTENDED THROUGH LATER THIS EVENING. WINDS ARE EXPECTED TO BE UNDER ADVISORY CRITERIA WEDNESDAY THROUGH THE END OF THE WEEK AS LOW PRESSURE HANGS OVER THE REGION. && .HYDROLOGY... ISSUED AT 346 PM EDT TUE APR 29 2014 GENERAL QUARTER TO THREE QUARTERS OF AN INCH RAINFALL TODAY. AREA RIVERS HAVE RISEN A BIT BUT REMAIN BELOW FLOOD STAGE. THIS IS EXPECTED TO REMAIN THE CASE...THOUGH WILL HAVE TO BE MONITORED IN CASE HEAVIER SHOWERS OR THUNDERSTORMS (THROUGH WEDNESDAY) IMPACT RIVERS OVER THE NEXT WEEK. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LHZ345>347. LM...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ341-342. LS...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LSZ321-322. && UPDATE...ARNOTT SYNOPSIS...ADAM SHORT TERM...AS LONG TERM...TL AVIATION...ARNOTT HYDROLOGY...AS MARINE...AS
Hazardous weather outlook, Apr 29, 9:30 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 930 PM EDT TUE APR 29 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 010200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 930 PM EDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTHERN MICHIGAN TONIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS REMAIN POSSIBLE ACROSS MUCH OF NORTHERN LOWER MICHIGAN ON WEDNESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE BUT COULD CONTAIN LOCALLY HEAVY RAINFALL. RIVER LEVELS ARE EXPECTED TO RUN HIGH INTO LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE THROUGH THE WORK WEEK. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV TWITTER: TWITTER.COM/NWSGAYLORD. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. ARNOTT/JZ
In the hours before
Local storm report, Apr 29, 8:11 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
811 PM EDT TUE APR 29 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 3 S SELKIRK 44.27N 84.06W
04/29/2014 E0.75 INCH OGEMAW MI PUBLIC
FACEBOOK REPORT.
&&
NWS GAYLORD MI
IRIS SYSTEMLocal storm report, Apr 29, 8:15 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
815 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HEAVY RAIN 3 N ALGER 44.16N 84.12W
04/29/2014 M1.00 INCH ARENAC MI SPOTTER
1 INCH OF RAIN IN 45 MINUTES.
0813 PM HAIL 3 N ALGER 44.16N 84.12W
04/29/2014 E0.25 INCH ARENAC MI SPOTTER
HAIL COVERING THE GROUND.
&&
ADAMLocal storm report, Apr 29, 8:51 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
851 PM EDT TUE APR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HEAVY RAIN 1 NNW ALGER 44.13N 84.12W
04/29/2014 M2.99 INCH ARENAC MI PARK/FOREST SRVC
MEASURED AT RAWS STATION...18 HR TOTAL.
&&
ADAMLocal storm report, Apr 29, 9:05 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
905 PM EDT TUE APR 29 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL OSCODA 44.42N 83.33W
04/29/2014 E0.25 INCH IOSCO MI TRAINED SPOTTER
&&
NWS GAYLORD MI
IRIS SYSTEMLocal storm report, Apr 29, 9:19 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
919 PM EDT TUE APR 29 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM HAIL AU GRES 44.04N 83.69W
04/29/2014 E0.25 INCH ARENAC MI TRAINED SPOTTER
&&
NWS GAYLORD MI
IRIS SYSTEMLocal storm report, Apr 29, 9:34 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
934 PM EDT TUE APR 29 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL 1 ESE AU SABLE 44.41N 83.32W
04/29/2014 E0.75 INCH IOSCO MI TRAINED SPOTTER
&&
NWS GAYLORD MI
IRIS SYSTEMThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 10:52 PM EDT | Small Craft Advisory | APX | 16 hr |
Nearby
River Flood Warnings in Michigan, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.